Jump to content



Photo
- - - - -

Need Some Advice


  • Please log in to reply
13 replies to this topic

#1 Gr8fulJonah

Gr8fulJonah
  • VibeTribe
  • 26 posts

Posted 06 December 2009 - 09:33 AM

So this is the first time I'm posting in this forum. I have been off H for 8 years just about and I just had some surgery on my shoulder they were giving me morphine in the hospital to deal with the pain and now at home they have given me Oxycontin and Percocet. The pain is unbearable without the meds but I am worried that it is going to make me relapse. Any advice.

#2 Erinisme

Erinisme
  • VibeTribe
  • 4,422 posts
  • LocationJersey Fresh

Posted 06 December 2009 - 01:11 PM

I have never been an addict, but I do know my cousin was off H for 3 years, took percocet for her tooth and relapsed....

I could only imagine how much pain you are in. Stay FAR AWAY from the oxycontin....

I wish I had some more advice for you :heart:

Strength and quick healing

#3 Gr8fulJonah

Gr8fulJonah
  • VibeTribe
  • 26 posts

Posted 06 December 2009 - 03:35 PM

Thanks

#4 In A Silent Way

In A Silent Way
  • VibeTribe
  • 27,011 posts
  • LocationShoreline, CT

Posted 06 December 2009 - 03:42 PM

Can you talk to a pain management specialist who understands your situation?

#5 Gr8fulJonah

Gr8fulJonah
  • VibeTribe
  • 26 posts

Posted 06 December 2009 - 03:44 PM

Nope, it doesnt exist where I live. That is part of the problem, hence the reason why I turned to the boards I was hoping someone on here might have gone through a similar ordeal and would have some good advice.

#6 Drop_o_Rain

Drop_o_Rain

    VibeGuide

  • VibeGuide
  • 1,654 posts

Posted 06 December 2009 - 04:37 PM

Did you tell the doctor that you were a h addict?

#7 Gr8fulJonah

Gr8fulJonah
  • VibeTribe
  • 26 posts

Posted 06 December 2009 - 05:41 PM

I told him that i had had a problem in the past. yes, but because of where I live and the way society works here I could not afford to tell him that I was a full blown addict. I live in israel with socialized medicine and although their is patient privacy anything that could be considered problematic for the army is reported, ie drug addiction. I cannot afford to lose my combat rating at this point in time, so i am in a little bit of a dilemma. I also do not want to lose my combat rating because in israeli society it is a matter of pride and respect where you were in the army and can help you get jobs in the future, even as a reservist like myself.

#8 Drop_o_Rain

Drop_o_Rain

    VibeGuide

  • VibeGuide
  • 1,654 posts

Posted 06 December 2009 - 06:12 PM

hhmmm... i think that there may be other pain medications that would help but not encourage a drug problem...
if you can't share with your doctor your history, then i am at a loss.
maybe just tell him that the oxy is causing reactions you don't like and see what else he can offer.

#9 Gr8fulJonah

Gr8fulJonah
  • VibeTribe
  • 26 posts

Posted 06 December 2009 - 06:49 PM

Great idea thank you.

#10 TEO

TEO

    VibeGuide

  • VibeGuide
  • 23,229 posts

Posted 09 December 2009 - 02:48 PM

Love & strength :heart:

If you are able use the pain medication only as prescribed, and stop when no longer needed, you will be in the clear. I have a friend who was an addict 19 years ago, who successfully used prescribed pain medication due to dental surgery twice, and without issue stopped when the pain was gone, and was not even tempted to go down old paths.

#11 sarah b.

sarah b.
  • VibeTribe
  • 74,083 posts
  • LocationRockland and Long Island, NY

Posted 10 December 2009 - 07:26 AM

can you get acupuncture? (and what TEO said, but if you're concerned, you're concerned). What are you doing in the army. The machismo aspect of Middle Eastern cultures can be so different (than here in NY), sometimes (my uncle's Israeli). :) (but I hear you)

#12 Gr8fulJonah

Gr8fulJonah
  • VibeTribe
  • 26 posts

Posted 10 December 2009 - 10:27 AM

first of all thank you both for input. the pain has started to subside from when I started the original post and i did end up using as prescribed and so far no real cravinngs to head downt he other path. for what i do in the army, i am a Lt. in the reverse in an infantry company.

#13 sarah b.

sarah b.
  • VibeTribe
  • 74,083 posts
  • LocationRockland and Long Island, NY

Posted 11 December 2009 - 12:18 PM

((as safe as possible))

#14 one

one
  • VibeTribe
  • 4,568 posts

Posted 29 December 2009 - 06:51 AM

So this is the first time I'm posting in this forum. I have been off H for 8 years just about and I just had some surgery on my shoulder they were giving me morphine in the hospital to deal with the pain and now at home they have given me Oxycontin and Percocet. The pain is unbearable without the meds but I am worried that it is going to make me relapse. Any advice.




Relapse is possible. maybe tramadol? take a double dose cause they are weak. or if oxycodone is the best mix it up. 2 or 3 days on, 2 days off mixing in suboxone just in case